Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Adderol, Paxil and Birth Control

My daughter is 20 years old. She has been on adderol for 2 years now and birth control for about 1 year.  She has always had trouble controlling her anger but it has really been spinning out of control lately.  She is blaming the birth control pill.  Her doctor changed her pills and started her on Paxil. I can remember her at a very young age being just as angery. (I now know that is a sympton of ADD in children but she was never tested for ADD until she started college.)  We were told by a therapist that she had anger inside of her like that of a molested child.  We have no knowledge of anything ever happening to her.  The anger that she is experiencing now could be a side effect of the adderol.  I don't know.  Her doctor did lab work on her and everything came back normal. (Thyorid, iron etc.)  No horomone test were ran because of the birth control pill.  If she were your patient, what would your next step be?  Although I'm sure therapy could hurt, she said that she would rather live the rest of her life alone before she would go to a counselor again.  I know there are new drugs out for ADD that are stimulant free that might be better for her.  And knowing my daughter, when she researches the Paxil and sees where people are gaining weight while taking it, she will probably stop taking it.  She has started crying alot now and becoming depressed because she doesn't know what is wrong with her or what to do to be happy again.  Any suggestions that you may have would be greatly appreciated.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I don't know when she last had therapy or who the counselor was but what you described can not be simply handled by drugs as you have already seen. She should talk to her doctor about Buspar or Wellbutrin but she should not give up on therapy. She is at an age that it can be most helpful, and make a big difference in her life.
Avatar universal
If I were you I would tell your daughter to stop taking the paxil and birth control and try behavior therapy.  In november I got really sick and I thought it was because of the birth control pill but my doctors said no.  they put me on paxil and adivan and I got worse,  I was crying all the time, suicidal and couldnt sleep or eat and was throwing up.  after 2 months I stopped the adivan and paxil and started getting better. then 3 weeks later I started getting sick.  I finally decided to stop taking the birth control pill and now Im much better.  The birth control pill lowers serotonin levels, among other things.  I wish I would have stopped taking it sooner.  I was on it for 6 years.  The doctors said I wouldnt get better without drugs but they were wrong.  Im now sleeping and eating and working and Im going back to school to get my degree in psychology.  I used to feel like I was going to die but not anymore.  I was dianosed with a panic disorder but I havent had a panic attack since I stopped taking birth control pills which was over 2 months ago. and I was having several a day.
10947 tn?1281407852
We are very sorry, but Dr. Gould has been called out of town until August 2, 2004.  He will answer your question as soon as he can, when he returns.

Med Help International
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area